Polynomial-time construction of spherical codes

  • Gilles Lachaud
  • Jacques Stern
Submitted Contributions
Part of the Lecture Notes in Computer Science book series (LNCS, volume 539)


We give a simple lower bound for the dimensions of the families of polynomially constructible spherical codes of given minimal angle ϕ, deduced from the analog of the Katsman-Tsfasman-VlĂdut bound for linear codes. In particular the supremum τpol of the numbers log2 CardX/ dim X, where X ranges over all polynomially constructible families of spherical codes with ϕ≥π/3, is such that τpol≥2/15.


Prime Number Information Transmission Linear Code Minimal Angle Polynomial Complexity 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Chabauty, C., Résultats sur l'empilement de calottes égales sur une périsphère de Rnet correction à un travail antérieur, C.R.A.S. 236 (1953), 1462–1464.Google Scholar
  2. [2]
    Conway, J.H., Sloane, N.J.A., Sphere Packings, Lattices and Groups, Grund. der math. Wiss. 290, Springer, New-York-Heidelberg, 1988.Google Scholar
  3. [3]
    Kabatyansky, G.A., Levenstein V.I., Bounds for packings on a sphere and in space, Problemy Peredachi Informatsii 14 (1979), 3–25; = Problems of Information Transmission 14 (1979), 1–17.Google Scholar
  4. [4]
    Katsman, G.L., Tsfasman, M.A., VlĂduţ, S.G., Modular Curves and Codes with polynomial complexity of construction, Problemy Peredachi Informatsii 20 (1984), 47–55; = Problems of Information Transmission 20 (1984), 35–42.Google Scholar
  5. [5]
    Lachaud, G., Stern, J., polynomial-time construction of codes I: linear codes with almost equal weights, preprint.Google Scholar
  6. [6]
    Lachaud, G., Stern, J., polynomial-time construction of codes II: spherical codes and the kissing number of spheres, preprint.Google Scholar
  7. [7]
    Shannon, C., Probability of error for optimal codes in a gaussian channel, Bell System Technical Journal 38 (1959), 611–656.Google Scholar
  8. [8]
    Tsfasman, M.A., VlĂduţ, S.G., Algebraic-Geometric codes, Kluwer Acad. Pub., Dordrecht, 1991.Google Scholar
  9. [9]
    Zinoviev, V.A., Litsyn, S.N., Portnoi, S.L., Concatenated codes in euclidean space, Problemy Peredachi Informatsii 25 (1989), 62–75; = Problems of Info. Transmission 25 (1989), 219–228.Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1991

Authors and Affiliations

  • Gilles Lachaud
    • 1
  • Jacques Stern
    • 2
  1. 1.Équipe Arithmétique et Théorie de l'InformationC.I.R.M.Marseille cedex 9France
  2. 2.Équipe de LogiqueUniversité Paris 7 & D.M.I., École Normale SupérieureParis cedex 05

Personalised recommendations